Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 22, NWS Riverton, WY

September 13, 201512 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Sep 13, 2015, 1:04 AM MDT for 12 counties in Wyoming. It took effect at Sep 13, 2015, 2:00 PM MDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2015, 1:04 AM MDT (07:04 UTC)
In effect from
Sep 13, 2015, 2:00 PM MDT
Expired
Sep 14, 2015, 9:00 PM MDT
In force
31 hr
Issued by
NWS Riverton, WY

Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Uinta County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 35 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 7.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3617 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WWUS85 KRIW 130704
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
104 AM MDT SUN SEP 13 2015

...ELEVATED FIRE DANGER TODAY AND MONDAY...

.HOT AND VERY DRY AIR WILL STICK AROUND TODAY WITH INCREASINGLY
GUSTY WEST TO SOUTHWEST WINDS THIS AFTERNOON...MOVED THE WARNING
FORWARD A COUPLE OF HOURS TO ACCOUNT FOR THE LAGGING WIND GUSTS.
THE BEST CHANCE FOR STRONG WIND WILL BE IN NORTHWEST WYOMING THIS
AFTERNOON AND NEAR ANY VIRGA SHOWERS OR HIGH BASED STORMS LATE
THIS AFTERNOON AS SOME MEAGER MID LEVEL MOISTURE MOVES IN. IT
WILL BE UNSTABLE ACROSS THE STATE THIS AFTERNOON WITH A HAINES OF
6 ALONG AND EAST OF THE DIVIDE...ADDING TO THE FIRE DANGER EVEN IN
AREAS WITH WINDS BELOW 20 MPH.

THE DRY WINDY CONDITIONS WILL SHIFT TO THE EAST ON MONDAY AS
DEEPER MOISTURE MOVES INTO THE WEST. AS MOISTURE MOVES IN MORE
THUNDERSTORM COVERAGE CAN BE EXPECTED...BUT MORE OF THE STORMS
WILL BE WET...ESPECIALLY OVER HIGHER TERRAIN...BUT SOME PERIODS OF
LAL OF 6 CAN BE EXPECTED IN THE FOOTHILLS ON MONDAY. IN
ADDITION...THERE COULD STILL BE SEVERAL HOURS OF DRY AND WINDY RED
FLAG CONDITIONS IN CENTRAL ZONES BEFORE THE MOISTURE IN THE LOWER
LEVELS ARRIVES.

WYZ279-414>416-132130-
/O.UPG.KRIW.FW.A.0010.150913T1700Z-150914T0300Z/
/O.NEW.KRIW.FW.W.0022.150913T2000Z-150914T0300Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
104 AM MDT SUN SEP 13 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT
TEMPERATURES AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH ACROSS THE 
  NORTHWEST. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY 
  THUNDERSTORMS OR VIRGA SHOWERS THIS AFTERNOON. 

* HUMIDITY...5 TO 15 PERCENT...WITH THE LOWEST HUMIDITIES IN
  SOUTHERN WYOMING.

* HAINES...6

* THUNDERSTORMS...VERY ISOLATED DRY THUNDERSTORMS POSSIBLE LATE 
  IN THE AFTERNOON OVER HIGHER TERRAIN. THUNDERSTORM OUTFLOWS 
  COULD TRAVEL FAR FROM THE PARENT STORM.

* TEMPERATURES...HIGHS WILL BE IN THE 80S IN MOST AREAS...WHICH IS
  10 TO 15 DEGREES ABOVE NORMAL. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR.

&&

$$

WYZ275-276-282-283-287-132130-
/O.UPG.KRIW.FW.A.0010.150913T1700Z-150914T0300Z/
/O.NEW.KRIW.FW.W.0022.150913T2000Z-150915T0300Z/
NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS-
SOUTH BIG HORN BASIN/WORLAND BLM-
UPPER WIND RIVER BASIN/WIND RIVER BASIN-OWL CREEK MOUNTAINS-
104 AM MDT SUN SEP 13 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT MONDAY FOR VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT
TEMPERATURES...GUSTY WINDS AND CRITICAL LIGHTNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH ACROSS THE
  NORTHWEST. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY
  THUNDERSTORMS OR VIRGA SHOWERS. WINDS WILL TURN MORE
  SOUTHWESTERLY ON MONDAY AND WILL INCREASE IN MAGNITUDE WITH 20
  TO 30 MPH WINDS COMMON IN THE AFTERNOON WITH WIND GUSTS AROUND
  50 MPH POSSIBLE NEAR THUNDERSTORMS LATE IN THE AFTERNOON. 

* HUMIDITY...5 TO 15 PERCENT...WITH THE LOWEST HUMIDITIES IN THE
  BASINS...RECOVERING ABOVE 30 PERCENT AFTER 2100 THIS
  EVENING...DIPPING BACK INTO THE MID TEENS AROUND NOON ON MONDAY.

* HAINES...6 TODAY...5 ON MONDAY

* THUNDERSTORMS...VERY ISOLATED DRY THUNDERSTORMS POSSIBLE LATE
  THIS AFTERNOON OVER HIGHER TERRAIN...WITH COVERAGE INCREASING ON
  MONDAY. THUNDERSTORMS WILL BE MIXED WET AND DRY OVER HIGHER
  TERRAIN BUT AN LAL OF 6 WILL BE POSSIBLE IN THE FOOTHILLS ON
  MONDAY. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR FROM THE PARENT
  STORM AND COULD BE QUITE STRONG...ESPECIALLY ON MONDAY.

* TEMPERATURES...HIGHS WILL BE IN THE 80S IN MOST AREAS TO NEAR 
  90 IN NORTHERN WYOMING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-281-285-289-300-132130-
/O.UPG.KRIW.FW.A.0010.150913T1700Z-150915T0300Z/
/O.NEW.KRIW.FW.W.0022.150913T2000Z-150915T0300Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
SOUTH BIGHORN MOUNTAINS-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN-
104 AM MDT SUN SEP 13 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT MONDAY FOR VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT
TEMPERATURES...GUSTY WINDS AND CRITICAL LIGHTNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE
  AFTERNOON IN MORE EXPOSED AREAS. WINDS WILL BE GUSTY AND ERRATIC
  NEAR ANY THUNDERSTORMS OR VIRGA SHOWERS...ESPECIALLY NEAR THE
  BIGHORNS. WINDS WILL TURN MORE SOUTHWESTERLY ON MONDAY AND WILL
  INCREASE IN MAGNITUDE WITH 20 TO 30 MPH WINDS COMMON IN THE
  AFTERNOON WITH WIND GUSTS AROUND 50 MPH POSSIBLE NEAR
  THUNDERSTORMS LATE IN THE AFTERNOON.

* HUMIDITY...5 TO 15 PERCENT SUNDAY AFTERNOON RECOVERING ABOVE 
  30 PERCENT IN MOST AREAS BY MIDNIGHT...POOR RH RECOVERY AT 
  MID SLOPE WITH RELATIVE HUMIDITY RETURNING BELOW 15 PERCENT 
  BY NOON ON MONDAY.

* HAINES...6 TODAY...5 ON MONDAY

* THUNDERSTORMS...ISOLATED THUNDERSTORMS POSSIBLE LATE SUNDAY 
  IN THE BIGHORNS AND BRIDGERS...ISOLATED TO WIDELY SCATTERED 
  MIXED WET AND DRY THUNDERSTORMS MONDAY AFTERNOON.

* TEMPERATURES...HIGHS WILL BE IN THE 80S IN MOST AREAS TO NEAR 90
  IN JOHNSON COUNTY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR.

&&

$$

WYZ277-132130-
/O.NEW.KRIW.FW.W.0022.150913T2000Z-150914T0300Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
104 AM MDT SUN SEP 13 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR VERY LOW HUMIDITY...HIGH HAINES INDEX AND
GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 277.

* WIND...WEST WINDS 10 TO 15 MPH WITH GUSTS AROUND 25 MPH MORE
  COMMON ACROSS LINCOLN COUNTY. 

* HUMIDITY...5 TO 10 PERCENT.

* HAINES...6

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR.

&&

$$
5 follow-up statements
428 
WWUS85 KRIW 131838
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1238 PM MDT SUN SEP 13 2015

...ELEVATED FIRE DANGER THIS EVENING AND MONDAY...

.VERY DRY AND WINDY CONDITIONS WITH GUSTY WEST TO SOUTHWEST WINDS
THIS AFTERNOON AND EVENING WILL PRODUCE RED FLAG CONDITIONS UNTIL
9 PM MDT THIS EVENING. THE BEST CHANCE FOR STRONG WIND WILL BE IN
NORTHWEST WYOMING THIS AFTERNOON AND NEAR ANY VIRGA SHOWERS OR
HIGH BASED STORMS LATE THIS AFTERNOON AS SOME MEAGER MID LEVEL
MOISTURE MOVES IN. IT WILL BE UNSTABLE ACROSS THE STATE THIS
AFTERNOON WITH A HAINES OF 6 ALONG AND EAST OF THE DIVIDE...ADDING
TO THE FIRE DANGER EVEN IN AREAS WITH WINDS BELOW 20 MPH.

THE DRY WINDY CONDITIONS WILL SHIFT TO THE EAST ON MONDAY AS
DEEPER MOISTURE MOVES INTO THE WEST. AS MOISTURE MOVES IN MORE
THUNDERSTORM COVERAGE CAN BE EXPECTED...BUT MORE OF THE STORMS
WILL BE WET...ESPECIALLY OVER HIGHER TERRAIN...BUT SOME PERIODS
OF LAL OF 6 CAN BE EXPECTED IN THE FOOTHILLS ON MONDAY. IN
ADDITION...THERE COULD STILL BE SEVERAL HOURS OF DRY AND WINDY
RED FLAG CONDITIONS IN CENTRAL ZONES BEFORE THE MOISTURE IN THE
LOWER LEVELS ARRIVES.

WYZ277-279-414>416-140300-
/O.CON.KRIW.FW.W.0022.150913T2000Z-150914T0300Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
1238 PM MDT SUN SEP 13 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT TEMPERATURES AND
GUSTY WINDS...

* WIND...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH ACROSS THE 
  NORTHWEST. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY 
  THUNDERSTORMS OR VIRGA SHOWERS THIS AFTERNOON. 

* HUMIDITY...5 TO 15 PERCENT...WITH THE LOWEST HUMIDITIES IN 
  SOUTHERN WYOMING.

* HAINES...6

* THUNDERSTORMS...VERY ISOLATED DRY THUNDERSTORMS POSSIBLE LATE 
  IN THE AFTERNOON OVER HIGHER TERRAIN. THUNDERSTORM OUTFLOWS 
  COULD TRAVEL FAR FROM THE PARENT STORM.

* TEMPERATURES...HIGHS WILL BE IN THE 80S IN MOST AREAS...WHICH
  IS 10 TO 15 DEGREES ABOVE NORMAL. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR.

&&

$$

WYZ275-276-280>283-285-287-289-300-140300-
/O.CON.KRIW.FW.W.0022.150913T2000Z-150915T0300Z/
NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS-
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
SOUTH BIG HORN BASIN/WORLAND BLM-
UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
CASPER MOUNTAIN-
1238 PM MDT SUN SEP 13 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY FOR
VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT TEMPERATURES...GUSTY
WINDS AND CRITICAL LIGHTNING...

* WIND...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH ACROSS THE 
  NORTHWEST. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY 
  THUNDERSTORMS OR VIRGA SHOWERS. WINDS WILL TURN MORE 
  SOUTHWESTERLY ON MONDAY AND WILL INCREASE IN MAGNITUDE WITH 20 
  TO 30 MPH WINDS COMMON IN THE AFTERNOON WITH WIND GUSTS AROUND 
  50 MPH POSSIBLE NEAR THUNDERSTORMS LATE IN THE AFTERNOON. 

* HUMIDITY...5 TO 15 PERCENT...WITH THE LOWEST HUMIDITIES IN 
  THE BASINS...RECOVERING ABOVE 30 PERCENT AFTER 2100 THIS 
  EVENING... DIPPING BACK INTO THE MID TEENS AROUND NOON ON 
  MONDAY.

* HAINES...6 TODAY...5 ON MONDAY

* THUNDERSTORMS...VERY ISOLATED DRY THUNDERSTORMS POSSIBLE LATE 
  THIS AFTERNOON OVER HIGHER TERRAIN...WITH COVERAGE INCREASING 
  ON MONDAY. THUNDERSTORMS WILL BE MIXED WET AND DRY OVER 
  HIGHER TERRAIN BUT AN LAL OF 6 WILL BE POSSIBLE IN THE 
  FOOTHILLS ON MONDAY. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR 
  FROM THE PARENT STORM AND COULD BE QUITE STRONG...ESPECIALLY 
  ON MONDAY.

* TEMPERATURES...HIGHS WILL BE IN THE 80S IN MOST AREAS TO NEAR 
  90 IN NORTHERN WYOMING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR.

&&

$$
554 
WWUS85 KRIW 140247
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
847 PM MDT SUN SEP 13 2015

...ELEVATED FIRE DANGER MONDAY...

.THE DRY AND WINDY CONDITIONS WILL PERSIST ACROSS THE EAST ON
MONDAY AS DEEPER MOISTURE MOVES INTO THE WEST. AS MOISTURE MOVES
IN...MORE THUNDERSTORM COVERAGE CAN BE EXPECTED...BUT MORE OF THE
STORMS WILL BE WET...ESPECIALLY OVER HIGHER TERRAIN...BUT SOME
PERIODS OF LAL OF 6 CAN BE EXPECTED IN THE FOOTHILLS EAST OF THE
DIVIDE ON MONDAY. IN ADDITION...THERE COULD STILL BE SEVERAL
HOURS OF DRY AND WINDY RED FLAG CONDITIONS IN CENTRAL ZONES BEFORE
THE MOISTURE IN THE LOWER LEVELS ARRIVES.

WYZ277-279-414>416-140400-
/O.EXP.KRIW.FW.W.0022.000000T0000Z-150914T0300Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
847 PM MDT SUN SEP 13 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR VERY
LOW HUMIDITY...HIGH HAINES INDEX...HOT TEMPERATURES AND GUSTY
WINDS...

WINDS HAVE WEAKENED AND HUMIDITY HAS INCREASED THIS EVENING...AND
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM.

$$

WYZ275-276-280>283-285-287-289-300-141200-
/O.CON.KRIW.FW.W.0022.000000T0000Z-150915T0300Z/
NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS-
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
SOUTH BIG HORN BASIN/WORLAND BLM-
UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
CASPER MOUNTAIN-
847 PM MDT SUN SEP 13 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY FOR
VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT TEMPERATURES...GUSTY
WINDS AND CRITICAL LIGHTNING...

* AFFECTED AREA...COVERING MUCH OF THE AREA EAST OF THE
  DIVIDE...INCLUDING FIRE WEATHER ZONES: 275 276 280 281 282 283
  285 287 289 AND 300.

* WIND...SOUTHWEST 20 TO 30 MPH COMMON MONDAY AFTERNOON...WITH
  WIND GUSTS AROUND 50 MPH POSSIBLE NEAR THUNDERSTORMS LATE IN THE
  AFTERNOON.

* HUMIDITY...10 TO 20 PERCENT IN THE AFTERNOON AND EARLY EVENING.

* HAINES...5 ON MONDAY

* THUNDERSTORMS...ISOLATED TO LOCALLY SCATTERED WET AND DRY
  THUNDERSTORMS...BUT AN LAL OF 6 WILL BE POSSIBLE IN THE
  FOOTHILLS ON MONDAY. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR FROM
  THE PARENT STORM AND COULD BE QUITE STRONG.

* TEMPERATURES...HIGHS WILL BE IN THE 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR.

&&

$$

TEAM RIVERTON/21
867 
WWUS85 KRIW 140827
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
227 AM MDT MON SEP 14 2015

...ELEVATED FIRE DANGER EAST OF THE DIVIDE TODAY...

.THE DRY AND WINDY CONDITIONS WILL PERSIST ACROSS THE EAST AS
DEEPER MOISTURE MOVES INTO THE WEST. AS THIS MOISTURE MOVES
IN...MORE THUNDERSTORM COVERAGE CAN BE EXPECTED WITH PERIODS OF
LAL OF 6 IN THE FOOTHILLS EAST OF THE DIVIDE THIS AFTERNOON...
THUNDERSTORMS WILL BE WETTER OVER HIGHER TERRAIN AND IN ALL AREAS
LATER THIS EVENING.

WYZ275-276-280>283-285-287-289-300-142200-
/O.CON.KRIW.FW.W.0022.000000T0000Z-150915T0300Z/
NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS-
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
SOUTH BIG HORN BASIN/WORLAND BLM-
UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
CASPER MOUNTAIN-
227 AM MDT MON SEP 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY...HOT TEMPERATURES...GUSTY WINDS AND CRITICAL
LIGHTNING...

* AFFECTED AREA...COVERING MUCH OF THE AREA EAST OF THE DIVIDE...
  INCLUDING FIRE WEATHER ZONES: 275 276 280 281 282 283 285 287 
  289 AND 300. 

* WIND...SOUTHWEST 20 TO 30 MPH COMMON IN THE AFTERNOON...COMING A
  LITTLE LATER IN THE BIGHORN BASIN. WIND GUSTS AROUND 50 MPH
  POSSIBLE NEAR THUNDERSTORMS LATE IN THE AFTERNOON.

* HUMIDITY...10 TO 20 PERCENT IN THE AFTERNOON AND EARLY EVENING.

* THUNDERSTORMS...ISOLATED TO LOCALLY SCATTERED WET AND DRY
  THUNDERSTORMS...BUT AN LAL OF 6 WILL BE POSSIBLE IN THE
  FOOTHILLS. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR FROM THE
  PARENT STORM AND COULD BE QUITE STRONG.

* TEMPERATURES...HIGHS WILL BE IN THE 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR.

&&

$$
542 
WWUS85 KRIW 141826
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1226 PM MDT MON SEP 14 2015

...ELEVATED FIRE DANGER EAST OF THE CONTINENTAL DIVIDE TODAY...

.THE DRY AND WINDY CONDITIONS WILL PERSIST ACROSS THE EAST AS
DEEPER MOISTURE MOVES INTO THE WEST. AS THIS MOISTURE MOVES IN...
MORE THUNDERSTORM COVERAGE CAN BE EXPECTED WITH PERIODS OF LAL OF
6 IN THE FOOTHILLS EAST OF THE DIVIDE THIS AFTERNOON...
THUNDERSTORMS WILL BE WETTER OVER HIGHER TERRAIN AND IN ALL AREAS
LATER THIS EVENING.

WYZ275-276-280>283-285-287-289-300-150300-
/O.CON.KRIW.FW.W.0022.000000T0000Z-150915T0300Z/
NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS-
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
SOUTH BIG HORN BASIN/WORLAND BLM-
UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
CASPER MOUNTAIN-
1226 PM MDT MON SEP 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY...HOT TEMPERATURES...GUSTY WINDS AND CRITICAL
LIGHTNING...

* AFFECTED AREA...COVERING MUCH OF THE AREA EAST OF THE DIVIDE...
  INCLUDING FIRE WEATHER ZONES: 275 276 280 281 282 283 285 287 
  289 AND 300. 

* WIND...SOUTHWEST 20 TO 30 MPH COMMON IN THE AFTERNOON...COMING
  A LITTLE LATER IN THE BIGHORN BASIN. WIND GUSTS AROUND 50 MPH 
  POSSIBLE NEAR THUNDERSTORMS LATE IN THE AFTERNOON.

* HUMIDITY...10 TO 20 PERCENT IN THE AFTERNOON AND EARLY 
  EVENING.

* THUNDERSTORMS...ISOLATED TO LOCALLY SCATTERED WET AND DRY 
  THUNDERSTORMS...BUT AN LAL OF 6 WILL BE POSSIBLE IN THE 
  FOOTHILLS. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR FROM THE 
  PARENT STORM AND COULD BE QUITE STRONG.

* TEMPERATURES...HIGHS WILL BE IN THE 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR.

&&

$$
520 
WWUS85 KRIW 150234
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
834 PM MDT MON SEP 14 2015

WYZ275-276-280>283-285-287-289-300-150345-
/O.EXP.KRIW.FW.W.0022.000000T0000Z-150915T0300Z/
NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS-
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
SOUTH BIG HORN BASIN/WORLAND BLM-
UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
CASPER MOUNTAIN-
834 PM MDT MON SEP 14 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 275...276...280...281... 282...283...285...287...289
AND 300...

ALTHOUGH WINDS WILL BE BREEZY AT TIMES FOR THE REST OF THE
NIGHT...RELATIVE HUMIDITY HAS INCREASED AND ARE NO LONGER EXPECTED
TO MEET CRITICAL FIRE WEATHER THRESHOLDS.

$$

21

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 12, 10:38 PM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, Sep 12, 10:38 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1038 PM MDT SAT SEP 12 2015

.SHORT TERM...TONIGHT THROUGH SUNDAY

THE POLAR JET NOW ACROSS SOUTHERN BRITISH COLUMBIA...ALBERTA AND
SASKATCHEWAN WILL DROP SOUTH INTO THE PACIFIC NORTHWEST AND THE
NORTHERN ROCKIES PLACING WESTERN AND CENTRAL WYOMING IN THE AREA
OF DOWNWARD FORCING IN THE RIGHT FRONT QUADRANT OF THE JET
CAUSING STRONG WINDS ALOFT TO MIX DOWN TOWARDS THE SURFACE. THE
DOWNWARD FORCING WILL ALSO CAUSE SIGNIFICANT WARMING AND DRYING
PRODUCING VERY LOW RELATIVE HUMIDITY. THIS WILL COMBINE WITH
CRITICALLY DRY FUELS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
MUCH OF THE AREA ON SUNDAY AFTERNOON AND EARLY EVENING. MOISTURE
WILL INCREASE IN THE WEST WITH OROGRAPHIC SHOWERS AND EMBEDDED
THUNDERSTORMS DEVELOPING. THE CONVECTION WILL BE HIGH BASED AS THE
MOISTURE OVERRUNS THE DRY LOW AND MID LEVEL AIR. GUSTS OVER 40 MPH
WILL RESULT.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY

THERE WILL STILL BE A FEW LEFTOVER SHOWERS AND THUNDERSTORMS AROUND
ON SUNDAY EVENING WITH THE LINGERING MID LEVEL MOISTURE OVER THE
AREA WITH MAINLY DRY WEATHER RETURNING OVERNIGHT ON SUNDAY NIGHT.
BUT THEN...TO QUOTE THE GREAT BOB DYLAN...CHANGES THEY ARE COMING.

THE MAIN CULPRITS OF THIS WILL BE A SURGE OF MOISTURE MOVING IN FROM
THE SOUTHWEST ASSOCIATED WITH THE TEMPESTUOUS LADY KNOWN AS LINDA.
THE MODELS SHOW PRECIPITABLE WATER VALUES CLIMBING TO CLOSE TO AN
INCH OVER WESTERN WYOMING BY MONDAY EVENING AND WITH A SHORTWAVE AND
JET STREAM ENERGY PROVIDING A BIT OF LIFT...THERE WILL BE A DECENT
CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS AREAS MAINLY WEST OF THE
DIVIDE FOR MONDAY AFTERNOON AND EVENING. AS FOR LATER MONDAY
NIGHT...ALTHOUGH A STRAY THUNDERSTORM CAN NOT BE RULED OUT...THIS
LOOKS TO BE THE EXCEPTION RATHER THAN THE RULE SO WE REMOVED THE
MENTION OF THUNDER FOR LATER MONDAY NIGHT. MEANWHILE...IN EASTERN
PORTIONS OF THE AREA THERE COULD BE ENOUGH WIND TO PROVIDE FOR
ANOTHER DAY OF CRITICAL FIRE WEATHER MONDAY NIGHT AND EVENING.

WE LOOK TO CONTINUE THE ACTIVE PERIOD FROM TUESDAY INTO THURSDAY. ON
TUESDAY A SHORTWAVE MOVING INTO THE WEST COMBINED WITH THE MOISTURE
AND AN APPROACHING COLD FRONT WILL BRING ANOTHER DAY OF SHOWERS AND
THUNDERSTORMS TO WESTERN WYOMING. HOWEVER...WITH SOUTHWESTERLY FLOW
PREDOMINATING...SNOW LEVELS LOOK TO REMAIN RATHER HIGH.
MEANWHILE...EAST OF THE DIVIDE...STRONG DOWNSLOPING FLOW SHOULD KEEP
MOST AREAS LARGELY RAIN FREE. A COUPLE MORE SHORTWAVES THEN MOVE
THROUGH FOR WEDNESDAY AND THURSDAY. THE MODELS ARE USUALLY TERRIBLE
IN TIMING THESE FEATURES THIS FAR OUT AND WITH THE MODELS STILL
DISAGREEING ON TIMING WE LEFT CONTINUITY ALONE. THERE WILL BE DECENT
MOISTURE ACROSS THE WEST BUT PINPOINTING THE LOCATION OF THE
HEAVIEST PRECIPITATION IS DIFFICULT AT THIS TIME. THE PATTERN THEN
BECOMES MORE SETTLED FOR FRIDAY AND INTO NEXT WEEKEND AS ZONAL FLOW
TAKES OVER WITH DRY AND MILD CONDITIONS EXPECTED FOR MOST
LOCATIONS.

&&

.AVIATION.../06Z ISSUANCE/

VERY ISOLATED HIGH BASED CONVECTION ARE EXPECTED OVER THE WESTERN
MOUNTAINS SUNDAY AFTERNOON INTO THE EARLY EVENING HOURS. INSTABILITY
IS QUITE WEAK SO LIGHTNING SHOULD BE QUITE SPARSE. THE MAIN HAZARD
FROM THIS ACTIVITY WILL BE STRONG OUTFLOW WINDS WHICH COULD IMPACT
TERMINALS...MAINLY WEST OF THE DIVIDE. HOWEVER CANNOT RULE OUT AN
OUTFLOW IMPACTING KCOD OR KLND.  OTHERWISE...A BREEZY WEST TO
SOUTHWEST WIND IS EXPECTED IN MOST AREAS SUNDAY AFTERNOON WITH SOME
MID/HIGH LEVEL CLOUDINESS.  VFR CONDITIONS ARE EXPECTED AT AREA
TERMINALS THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
EVENING FOR MOST OF THE AREA EAST OF THE CONTINENTAL DIVIDE...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR THE BRIDGER TETON NATIONAL FOREST...

WINDIER WITH LOW RELATIVE HUMIDITY ON SUNDAY IN MOST AREAS WITH
TEMPERATURES WARMER AND A HIGH HAINES INDEX. MOISTURE INCREASES FROM
WEST TO EAST ON MONDAY BUT SO DOES THUNDERSTORM COVERAGE... HOWEVER
STORMS WILL HAVE A BETTER CHANCE FOR A WETTING RAIN...ESPECIALLY ABOVE
8000FT. THE EAST WILL REMAIN DRY AND WINDY ON MONDAY WHILE
INCREASED MOISTURE AND PRECIPITATION MOVES INTO WESTERN AND
CENTRAL WYOMING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR WYZ275-276-279-282-283-287-414>416.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
FOR WYZ280-281-285-289-300.

&&

SHORT TERM...C.BAKER
LONG TERM...HATTINGS
AVIATION...WM
 FIRE WEATHER...C.BAKER
Hazardous weather outlook, Sep 12, 2:12 AM MDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
212 AM MDT SAT SEP 12 2015

WYZ001>020-022>030-131100-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
212 AM MDT SAT SEP 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

...FIRE WEATHER WATCH FOR MUCH OF WESTERN AND CENTRAL WYOMING ON
SUNDAY AND FOR PORTIONS OF CENTRAL WYOMING INTO MONDAY...

.DAY ONE...TODAY AND TONIGHT

MODERATE FIRE DANGER TODAY AS VERY DRY AIR SETTLES INTO THE
REGION. A FEW WIND GUSTS ACROSS THE SOUTH COULD INCREASE FIRE
DANGER BRIEFLY THERE...PLEASE AVOID OUTDOOR BURNING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...WARM...VERY DRY AND BREEZY WITH ELEVATED FIRE DANGER
ACROSS MUCH OF WESTERN AND CENTRAL WYOMING. OUTDOOR BURNING IS
STRONGLY DISCOURAGED.

MONDAY AND TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING IN THE WEST MONDAY AFTERNOON AND EVENING AHEAD OF AN
APPROACHING COLD FRONT. THE COLD FRONT WILL SPREAD SHOWERS AND
ISOLATED THUNDERSTORMS EAST OF THE CONTINENTAL DIVIDE MONDAY NIGHT
AND TUESDAY ALONG WITH WINDY AREAS.

WEDNESDAY AND THURSDAY...UNSETTLED PATTERN CONTINUES WITH
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS IN THE
WEST. WINDY AREAS WITH ISOLATED TO SCATTERED SHOWERS AND A FEW
THUNDERSTORMS ACROSS THE CENTRAL AND SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 5:21 PM MDTSpecial Weather StatementRIWBig Horn39 min
Sep 13, 5:56 PM MDTSpecial Weather StatementRIWBig Horn49 min

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.